Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 65, NWS Milwaukee, WI

June 21, 2006Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 6:26 AM CDT for Jefferson County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2006, 6:26 AM CDT (11:26 UTC)
Expired
Jun 21, 2006, 7:25 AM CDT
In force
59 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 211126
SVRMKX
WIC055-211230-
/O.NEW.KMKX.SV.W.0065.060621T1126Z-060621T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 AM CDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 730 AM CDT

* AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM LAKE RIPLEY TO 6 MILES SOUTH OF FORT
  ATKINSON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FORT
  ATKINSON TO 6 MILES NORTHEAST OF MILTON...AND MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JEFFERSON AROUND 635 AM CDT...
  JOHNSON CREEK AROUND 640 AM CDT...
  PALMYRA AROUND 650 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854

$$
3 follow-up statements
000 
WWUS53 KMKX 211134
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 AM CDT WED JUN 21 2006

WIC055-211230-
/O.CON.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/
JEFFERSON WI-
634 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR JEFFERSON COUNTY...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FORT ATKINSON...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEBRON AND 9 MILES SOUTH OF JOHNSON CREEK BY 640 AM CDT
  ROME...HELENVILLE AND 8 MILES NORTH OF PALMYRA BY 645 AM CDT
  SULLIVAN BY 650 AM CDT

NO SEVERE WEATHER HAS BEEN REPORTED AT THIS TIME. 

LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854

$$

DAVIS
000 
WWUS53 KMKX 211217
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
717 AM CDT WED JUN 21 2006

WIC055-211230-
/O.CON.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/
JEFFERSON WI-
717 AM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR JEFFERSON COUNTY...

AT 713 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PIPERSVILLE...OR ABOUT 7 MILES SOUTHEAST
OF WATERTOWN...MOVING NORTHEAST AT 30 MPH.

A TREE AND A STREET SIGN WERE REPORTED KNOCKED DOWN IN WATERTOWN AT 
700 AM CDT. 

LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854

$$

DAVIS
000 
WWUS53 KMKX 211225
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 AM CDT WED JUN 21 2006

WIC055-211234-
/O.CAN.KMKX.SV.W.0065.000000T0000Z-060621T1230Z/
JEFFERSON WI-
724 AM CDT WED JUN 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

THE SEVERE WINDS HAVE PUSHED OFF TO THE EAST.  LINGERING 
THUNDERSTORMS WILL STILL AFFECT THE JEFFERSON COUNTY AREA THROUGH
8 AM.

LAT...LON 4317 8899 4286 8900 4286 8855 4316 8854

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 21, 3:01 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 AM CDT WED JUN 21 2006

.DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY
AND EARLY THIS EVENING.

MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF
DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT
WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF
AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING
INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE
AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL
SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING
AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD
COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION
DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND
WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK
FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A
MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING
THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS
SOUTHERN SECTIONS OF CWA.

CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL
CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE
RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE
EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE
BOUNDARY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT WED JUN 21 2006

WIZ046-047-051-052-056>060-062>072-220939-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE...
WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH
QUICKLY IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

LMZ643>646-665-220939-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
320 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH
TO WINTHROP HARBOR.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTH OF MILWAUKEE.  DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY
IN INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.

DAVIS

In the hours before

Local storm report, Jun 21, 5:41 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     5 NW BELOIT             42.57N 89.09W
06/21/2006                   ROCK               WI   LAW ENFORCEMENT

            TREE DOWN BLOCKING ROAD

0530 AM     HAIL             CLINTON                 42.56N 88.87W
06/21/2006  E0.75 INCH       ROCK               WI   LAW ENFORCEMENT

            DIME SIZE HAIL

&&

SD
Local storm report, Jun 21, 5:49 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     TSTM WND DMG     LAKE GENEVA             42.59N 88.43W
06/21/2006                   WALWORTH           WI   PUBLIC

            TREES DOWN

&&

SD
Local storm report, Jun 21, 6:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 AM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     MONROE                  42.60N 89.64W
06/21/2006                   GREEN              WI   LAW ENFORCEMENT

            TREES DOWN.

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:34 AM CDTSevere Thunderstorm WarningMKXWalworth41 min
Jun 21, 5:53 AM CDTSevere Thunderstorm WarningMKXGreen, Rock67 min
Jun 21, 6:13 AM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine32 min
Jun 21, 6:14 AM CDTSpecial Marine WarningMKX2 hr
Jun 21, 6:15 AM CDTSevere Thunderstorm WarningMKXRock60 min
Jun 21, 6:23 AM CDTSevere Thunderstorm WarningMKXWalworth52 min
Jun 21, 6:30 AM CDTSevere Thunderstorm WarningMKXDane45 min
Jun 21, 6:50 AM CDTSevere Thunderstorm WarningMKXWaukesha40 min
Jun 21, 7:21 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington39 min
Jun 21, 7:40 AM CDTSevere Thunderstorm WarningMKXDodge17 min
Jun 21, 7:42 AM CDTSevere Thunderstorm WarningMKXSheboygan48 min
Jun 21, 7:45 AM CDTSevere Thunderstorm WarningMKXRock48 min
Jun 21, 7:47 AM CDTSpecial Marine WarningMKX58 min
Jun 21, 8:12 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.